MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING

ABBOTT VASCULAR HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING
Model Number 1002703-01
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified external iliac artery that was occluded.A non-abbott 4f guide catheter was inserted via the right common femoral artery access site.When inserting the supracore 35 guide wire (gw) there was resistance met with the non-abbott 4f guide catheter.It felt like the catheter clamped on the guidewire.Therefore the guide catheter was attempted to be retracted; however, it met resistance with the gw and the guide catheter tip (approximately 10cm) came off and remained on the supracore gw.The gw was noted in a stable position, so it was decided to remove the rest of the guide catheter and send the patient to surgery to retrieve the guide catheter tip.The supracore gw was advanced from the left into the right superficial femoral artery groin, when a non-abbott catheter was then pushed over the supracore gw from the left and the torn tip was advanced over the wire to the right groin, where the tip was then simply removed from the gw.Continuation of the procedure with dilation of the occlusion and insertion of an absolute stent was used to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional analysis was performed on the returned device.The cause of the difficult to insert and difficult to remove were not confirmed due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.Based on the information provided, the investigation determined the reported difficulties were due to case circumstances.In this case, the guidewire was likely damaged by the previously inserted guiding catheter both during the insertion process, and during the subsequent removal of the separated guide tip.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12196842
Report Number2024168-2021-06212
Device Sequence Number3635161
Product Code DQX
UDI-Device Identifier08717648032998
UDI-Public08717648032998
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1002703-01
Device Catalogue Number1002703-01
Device Lot Number1010461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDING CATHETER: CORDIS UF 4F; GUIDING CATHETER: CORDIS UF 4F